Abundant CD4 Cells
May 18, 2008
My CD4 count has steadily risen to remarkably good levels in excess of 1,000 the last three tests. My baseline is 34 in 2002 when I had lots of OI's and related problems.
I'm lucky and have no side effects and my metabolic functions are all normal. I have had no health complications since 2003.
Still, I'm concerned about the long-term effects of HIV meds on my liver & kidneys. Am I crazy to contemplate a treatment holiday? My primary doc thinks I am given my baseline and lack of side effects or apparent problems with liver/kidney functions.
Thanks for your future answer.
Response from Dr. Young
Thanks for your post.
I'm not sure about crazy, but if I were you I wouldn't be even remotely thinking about a treatment interruption.
Your very, very low initial CD4 count predicts that your counts will fall precipitously when you stop - effectively reversing the years of hard work at taking your medications and putting you at very significant risk of having a complication.
In my view, if you've had good ongoing monitoring (clinical and laboratory), and haven't yet had any significant drug-related toxicity, it's pretty unlikely that you'll have any in the near future. Make sure that your doctor focuses not just on your viral load, but is also monitoring your liver, kidney and heart health too.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Sinus Infection After Licking Vagina Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.